Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 23, NWS Louisville, KY

April 10, 2009Butler County, Ohio County, Kentucky

NWS Louisville, KY issued this tornado warning at Apr 10, 2009, 1:35 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 1:35 PM CDT (18:35 UTC)
Expired
Apr 10, 2009, 2:00 PM CDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Butler County, KY, Ohio County, KY

What was reported inside it

TimeReportWhereRemark
Apr 10, 2:03 PM CDTHAIL 0.7Cromwell, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:53 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 101835
TORLMK
KYC031-183-101900-
/O.NEW.KLMK.TO.W.0023.090410T1835Z-090410T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 200 PM CDT...

* AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES WEST OF
  MORGANTOWN...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  MORGANTOWN AROUND 200 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

&&

LAT...LON 3741 8666 3720 8659 3717 8692 3718 8691
      3721 8692 3722 8691 3724 8693 3724 8695
      3727 8699 3731 8700
TIME...MOT...LOC 1835Z 255DEG 27KT 3719 8701

$$

LS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 12:46 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 10, 12:46 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 PM EDT FRI APR 10 2009

.MESOSCALE UPDATE 4...

STRONG TO SEVERE CONVECTION CONTINUES TO MOVE NORTHEAST ACROSS THE
FORECAST AREA THIS AFTERNOON.  TWO DISTINCT AREAS THAT WERE ARE
WATCHING.  FIRST ACROSS THE BLUEGRASS REGION...WE CONTINUE TO HAVE A
CLUSTER OF STORMS THAT REMAIN SOMEWHAT ELEVATED IN NATURE.  THIS
ACTIVITY CONTINUES TO BE FORCED BY STRONG ISENTROPIC LIFT AND BEING
FED BY STRONG LOW-LEVEL JET AXIS.  THIS ACTIVITY WILL CONTINUE TO
PRODUCE QUITE A BIT OF HAIL ALONG WITH HEAVY RAINS.  THERE IS
PARTICULAR CONCERN NOW THAT INTERACTION WITH THE LOW-LEVEL JET IS
LEADING TO REDEVELOPMENT ON THE SOUTHWEST FLANK WITH THE TRAINING OF
CELLS OVER THE SAME AREAS.  THUS THE FLASH FLOOD THREAT WILL
INCREASE DRAMATICALLY ACROSS BOYLE...NE LINCOLN...SOUTHERN
MERCER...NW GARRARD...AND SW JESSAMINE COUNTIES.

SECOND AREA OF CONVECTION WERE MONITORING IS THE ARC OF CONVECTION
ACROSS THE WESTERN HALF OF THE FORECAST AREA.  THIS AREA IS BEING
DYNAMICALLY DRIVEN DUE A RESPONSE IN HEIGHT FALLS AS H5 VORTICITY
MAX DROPS INTO THE AREA.  MUCH OF THIS ACTIVITY IS NOW SURFACED
BASED AND ACTIVITY SHOULD CONTINUE TO INCREASE.  MUCH OF THIS
ACTIVITY WILL AFFECT OUR SOUTHWEST INDIANA COUNTIES AND THE WESTERN
SECTIONS OF NORTH-CENTRAL KY OVER THE NEXT HOUR OR TWO.

FURTHER SOUTH...NORTHERN EDGE OF SQUALL LINE MOVING THROUGH EXTREME
SOUTHERN KY. MUCH OF THE ACTIVITY HAS BEEN FOCUSED ACROSS MIDDLE
TENNESSEE WHERE STRONGER BACKED SFC FLOW AND BETTER INSTABILITY HAS
BEEN FOCUSED.  VERY STRONG SUPERCELL BEARS WATCHING ACROSS NORTHERN
CHRISTIAN COUNTY KY....WHICH COULD AFFECT PORTIONS OF OHIO AND
BUTLER COUNTY IN THE NEXT HOUR.

PREVIOUS MORNING/MESOSCALE UPDATE...

...TORNADO WATCH NUMBER 131 IN EFFECT UNTIL 5 PM EDT...

SEVERAL ISSUES TO COVER THIS MORNING SO WELL GET RIGHT TO IT.
FIRST...DRY PUNCH OF AIR HAS WORKED INTO CENTRAL KENTUCKY THIS
MORNING.  OVERNIGHT CONVECTION HAS NOW MOVED NORTHEAST OF THE AREA
AND PREVIOUS DEVELOPMENT ACROSS PORTIONS OF NORTH CENTRAL KY HAS
CONTINUED TO MOVE NE AND WEAKENED.  THIS IS NOT SURPRISING GIVEN
THAT THE ATMOSPHERE GENERALLY EAST OF I-65 HAS BEEN WORKED OVER THIS
MORNING.  WITH SKIES GOING PARTLY CLOUDY...INSTABILITY PROBABLY WILL
INCREASE A BIT MORE THAN THE NUMERICAL GUIDANCE SUGGESTS. GIVEN THE
PARTLY CLOUDY SKIES...TEMPERATURES ACROSS THE SOUTH SHOULD CONTINUE
TO WARM QUITE RAPIDLY...ESPECIALLY AS SFC WARM FRONT ACROSS TN LIFTS
NORTHWARD.  TEMPS ACROSS SOUTHERN KY SHOULD WARM INTO THE MID AND
UPPER 60S WITH SOME 70S POSSIBLE ALONG THE KY/TN BORDER.  FURTHER
NORTH...TEMPERATURE FORECASTS ARE A BIT LESS CERTAIN GIVEN CLOUD
COVER AND EXPECTED MOVEMENT OF THE WARM FRONT.  FOR NOW HAVE LEFT
TEMPS IN THE LOW TO MID 60S AND WILL CONTINUE TO MONITOR.

SECONDLY...SEVERE WEATHER POTENTIAL IS ON THE INCREASE WITH OUR
SOUTHERN COUNTIES UNDER THE GUN THIS AFTERNOON.  SFC COLD FRONT WAS
ANALYZED JUST WEST WEST OF THE MISSISSIPPI RIVER.  COMBINATION OF
STRONG HEIGHT FALLS AHEAD OF IMPRESSIVE VORT MAX COMBINED WITH
INCREASING INSTABILITY...AND STRONGLY FORCED ASCENT ALONG THE FRONT
HAS RESULTED IN CONVECTION RAPIDLY DEVELOPING ACROSS FAR WEST
TENNESSEE.  REGIONAL VWPS FROM PAH AND MEM SHOW ABUNDANT LOW-LEVEL
SHEAR IN THE 0-3KM.  WHILE CONVECTION HAS BEEN MOSTLY LINEAR THUS
FAR...EXPECT STORMS TO BECOME A BIT MORE DISCRETE AS THE MORNING
WEARS ON.  MOISTURE TRANSPORT CONTINUES TO WORK NORTH AS LOW 50S
DEWPOINTS NOW HAVE GOTTEN INTO FAR SOUTHERN KY.

GIVEN ALL THE OBSERVATIONAL AND MODEL DATA...FEEL THAT CONVECTIVE
LINE WILL CONTINUE TO MARCH EASTWARD AND MAINLY AFFECT THE SOUTHERN
HALF OF KY LATER THIS MORNING AND EARLY THIS AFTERNOON.  FEEL THAT
MAIN THREATS ACROSS SOUTHERN KY WILL BE DAMAGING WINDS...LARGE HAIL
AND ISOLATED TORNADOES.  THOUGH...IT APPEARS THAT BEST THREAT OF
TORNADOES IS STILL JUST SOUTH OF OUR AREA ACROSS MIDDLE TN.  FURTHER
NORTH ACROSS NORTH CENTRAL KY...SEVERE WEATHER POTENTIAL IS STILL IN
QUESTION GIVEN THE LACK OF INSTABILITY.  HOWEVER...DYNAMICAL FORCING
ALOFT AND CLOSE PROXIMITY OF THE SFC LOW COMING THROUGH THE REGION
MAY RESULT IN SCATTERED SEVERE STORMS ACROSS THE REGION.  WILL
CONTINUE TO MONITOR CLOSELY.

AT THIS TIME...HAVE GENERALLY LEFT THE HIGH POPS STRUCTURE INTACT IN
THE FCST.  GIVEN THE ABUNDANT SHEAR AND INSTABILITY IN THE AREA WILL
KEEP SEVERE WORDING IN THE ZONES FOR THE AFTERNOON AND EARLY EVENING.

UPDATED ZONES AND OTHER PRODUCTS WILL BE AVAILABLE SHORTLY.

&&

.SHORT TERM (TODAY THROUGH SATURDAY)...

...TWO ROUNDS OF STRONG TO SEVERE STORMS TODAY...

THIS MORNING...SEVERE THUNDERSTORM WATCH UNTIL 10 AM EDT...

CURRENTLY A LOW PRESSURE CENTER IS LOCATED OVER SW MISSOURI.
ALTHOUGH IT IS FILLING IN/WEAKENING A BIT AS IT MOVES EASTWARD...IT
HAS DEVELOPED A SQUALL LINE DOWNSTREAM OVER WRN KY...RIDING ALONG
ITS ASSOCIATED WARM FRONT. THE WARM FRONT IS SLOWLY PUSHING
NORTHWARD AND CURRENTLY STRETCHES EASTWARD ROUGHLY ALONG THE TN/KY
BORDER. THUS AS THE SQUALL LINE MARCHES EASTWARD...STRONG TO
ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS MORNING AS THE
LOW-LEVEL JET MAX OF 50-60 KTS NOSES INTO THE REGION TOWARDS
SUNRISE. HENCE...A SEVERE THUNDERSTORM WATCH IS IN PLACE UNTIL 10 AM
EDT. MAIN THREATS WITH THE STRONGEST CELLS THIS MORNING WILL BE
60MPH WINDS AND POSSIBLY MARGINALLY SEVERE HAIL. THIS AREA OF
CONVECTION SHOULD WEAKEN AS IT CONTINUES EASTWARD ACROSS THE CWA
ESPECIALLY EAST OF 65. LOCAL WRF...NAM/GFS/RUC AND SPC WRF ALL PUSH
THIS THROUGH THE REGION BY ABOUT 15-16Z...BUT SHOULD BE SUB-SEVERE
1-2 HOURS AFTER SUNRISE IF NOT BEFORE.

THIS AFTERNOON...SEVERE STORMS POSSIBLE AGAIN...

AFTER A BREAK FROM THE MORNING PRECIP...ANOTHER SQUALL LINE IS
EXPECTED TO DEVELOP ALONG THE LOW PRESSURES COLD FRONT. THE LOW
WILL TRAVERSE ROUGHLY ALONG N-CNTRL KY...DRAGGING A COLD FRONT ALONG
WITH IT. NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL LIKELY
ACCOMPANY THE SFC LOW...NAMELY AREAS ALONG AND SURROUNDING THE OHIO
RIVER. NAM IS A LITTLE FURTHER SOUTH THAN THE GFS WITH THE LOW
PLACEMENT...AND THUS IS LESS POTENT WITH FORECAST LIFTED INDICES
THIS AFTERNOON. NONETHELESS...A STRONG TO SEVERE LINE OF STORMS
SHOULD DEVELOP ALONG THE FRONT THIS AFTERNOON...WITH THE NORTHERN
END OF THE LINE AFFECTING SOUTH-CENTRAL KY...POSSIBLY FURTHER N INTO
CNTRL KY AND THE BLUEGRASS REGION. DAMAGING WINDS AND LARGE HAIL
WOULD BE THE MAIN THREATS WITH THIS AFTERNOONS CONVECTION MAINLY
ALONG AND EAST OF A LINE FROM MORGANTOWN TO LEXINGTON. AN ISOLATED
TORNADO THREAT CAN NOT BE RULED OUT...WITH THE BEST CHANCE OF THAT
OCCURRING OVER OUR SRN/SERN CWA AFTER 2PM...MAINLY SOUTH OF A LINE
FROM MORGANTOWN TO STANFORD. THE MAIN LINE SHOULD BE EAST OF OUR CWA
BY 00Z...WITH RESIDUAL SHOWERS LASTING INTO THE OVERNIGHT HOURS AS
THE LOW MOVES EAST.

TEMPS WILL BE CHALLENGING TODAY GIVEN THAT AREAS AROUND THE LOW
PRESSURE COULD BE SOCKED IN WITH SHOWERS AND EMBEDDED STORMS MOST OF
THE DAY. WENT WITH UPPER 50S NW TO UPPER 60S FAR SE. MUCH COLDER AIR
WILL FILTER IN TONIGHT AS THE LOW PUSHES EASTWARD...WITH UPPER 30S
NW TO MID-UPPER 40S SE FOR OVERNIGHT LOWS.

SATURDAY WILL BE CHILLY WITH LINGER MORNING SHOWERS ACROSS MAINLY
THE BLUEGRASS. FLOW WILL BE OUT OF THE NNE...WITH HIGHS REACHING THE
UPPER 50S NE TO LOW 60S SW.

LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...

WELL...GREAT WEATHER FOR EASTER SUNRISE AND FOR ALL EASTER
ACTIVITIES. THIS WILL TRANSITION TO A 36-48 HOUR PERIOD OF UNSETTLED
WEATHER AND THEN BACK TO SEASONAL TEMPS BY MID WEEK.

SAT NIGHT AND EASTER...

WELL...WE COMMENCE WITH A CHILLY EASTER SUNRISE WITH TEMPS IN THE
LOW TO MID 30S N AND E...AND UPPER 30S ACROSS THE S.  HIGH PRESSURE
WILL CONTINUE TO DOMINATE OUR WEATHER WITH TEMPS RISING IN TO THE
LOW TO MID 60S. EXPECT LATE DAY CI/CS CLOUDS ESPECIALLY ACRS THE W
AHEAD OF THE NEXT PROGRESSIVE SYSTEM COMING OUT OF THE LAND OF
ENCHANTMENT.

SUN NIGHT - TUE...

THE NEXT SURFACE LOW WILL EJECT OUT OF THE LONE STAR STATE AND PUSH
NE. H5 LOW POSITIONS HAVE THE GFS OVER OVER MCI WHILE THE NAM HAS IT
OVER TUL. DESPITE THESE DIFFERENCE ALOFT...THERE IS GOOD CLUSTERING
OF MODEL/ENSEMBLE GUIDANCE.  HAVE MADE MINIMAL CHANGES TO THE ENTIRE
GRID PACKAGE HAS DAY SHIFT FCST IS GENERALLY HOLDING TRUE.

ONLY CONCERN I HAVE IS THE POPS AND WEATHER ACROSS THE CWA SUN
EVENING. THIS COULD BE A CASE WHERE THE PRECIP IS DELAYED...WITH THE
VAST MAJORITY OF THE PRECIP IS WEST OF I65 AND ESPECIALLY THE
BLUEGRASS COUNTIES UNTIL LATE SUN NIGHT. THE MID LEVEL RIDGE WILL
STILL PROVIDE SUBSIDENCE THAT SHOULD DELAY WAA PRECIP UNTIL AFTER
06Z MON ACRS ERN CWA. I CUT THE POPS DOWN TO WX NIL FOR ERN CWA
WHICH JIVES WELL WITH ILN AND JKL GRIDS.  THE DAY SHIFT MIGHT NEED
TO DELAY THE PRECIP FROM 00-06Z MON FURTHER TO THE WEST.  THE ECMWF
HAS BEEN PERSISTENT WITH THIS TIMING...SO WILL CONTINUE THE THEME OF
LIKELY POPS ON MON...WITH THE MAJORITY OF THE ACTIVITY ON MONDAY
AM.

THE SYNOPTIC PATTERN TRANSITIONS INTO A SLOW MOVING UPPER LOW THAT
TAKES ITS TIME THRU THE SHOW ME STATE ON MON...THRU THE LAND OF
LINCOLN ON TUE AND BUCKEYE STATE WE. THIS WILL KEEP CHC/SCT SHOWERS
ACROSS CWA THRU TUE CWA WIDE...AND INTO EARLY WED ACROSS THE
BLUEGRASS COUNTIES. TEMPS WILL BE NEAR OR SLIGHTLY BELOW NORMAL AND
CLOUD COVER WILL BE CRITICAL TO SEE HOW DIURNALS WORK.

WED-THU...

FROM PREVIOUS DISCUSSION...319 PM EDT THU APR 9 WED.

WEDNESDAY WILL BRING ANOTHER BRIEF DRY SPELL BEFORE THE TREND
CONTINUES AND RAIN AND THUNDERSTORMS CREEP BACK INTO THE FORECAST ON
THURSDAY.

&&

.AVIATION (18Z TAFS)...

SFC WARM FRONT CONTINUES TO MOVE NORTHWARD THROUGH KY EARLY THIS
AFTERNOON.  NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
THE REGION DUE TO STRONG LIFT AND JET DYNAMICS.  SCATTERED SHOWERS
AND STORMS WILL LIKELY AFFECT THE KBWG AND KLEX TERMINALS THROUGH
THE AFTERNOON HOURS.  WITHIN THE NEXT FEW HOURS...KLEX SEEMS TO BE
MOST AT RISK OF SEEING STORMS AS THERE IS QUITE A BIT OF ACTIVITY TO
THE SOUTHWEST.  MORE ORGANIZED CONVECTIVE ACTIVITY ACROSS SOUTHERN
TN WILL CONTINUE TO MOVE ENE DURING THE AFTERNOON.  CONVECTION OVER
NEAR KHOP/KCKV WILL PUSH EAST AND AFFECT KBWG BETWEEN 18-22Z.

FURTHER NORTH AT THE KSDF TERMINAL...CURRENT THUNDERSTORM ACTIVITY
CONTINUES TO MOVE TO THE NORTHEAST.  ADDITIONAL DEVELOPMENT SEEMS
LIKELY ACROSS WEST CENTRAL KY THIS AFTERNOON AND MAY AFFECT KSDF
BETWEEN 18-22Z AS WELL.

MVFR TO HIGH IFR CIGS/VSBYS WILL BE POSSIBLE. IT SHOULD BE NOTED
THAT DUE TO LOW FREEZING LEVELS...QUITE A BIT OF GRAUPEL HAS BEEN
REPORTED...SO ANY STORM MOVING THROUGH THE TERMINAL MAY PRODUCE THIS
AS WELL.

CONDITIONS SHOULD START TO IMPROVE AT ALL SITES AFTER 11/00Z AS
SYSTEM PULLS OFF TO THE EAST AND DRIER AIR STARTS TO FILTER IN FROM
THE NW.  SKIES SHOULD GO MOSTLY CLEAR BY 11/12Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH FOR ALL KY COUNTIES UNTIL 5 PM EDT.
IN...TORNADO WATCH FOR SOUTHERN INDIANA COUNTIES UNTIL 500 PM EDT.

&&

WEATHER.GOV/LOUISVILLE

UPDATE.......MJ
SHORT TERM...AL
LONG TERM....JDG
AVIATION.....MJ
Hazardous weather outlook, Apr 10, 12:23 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
123 PM EDT FRI APR 10 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
123 PM EDT (1223 PM CDT) FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG WEATHER SYSTEM IS ENTERING WESTERN KENTUCKY THIS AFTERNOON.
AHEAD OF THIS SYSTEM...PERIODS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE ACROSS THE REGION.  ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60
MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ISOLATED TORNADOES.

AT THIS TIME...THE AREA UNDER HIGHEST RISK FOR SEVERE WEATHER IS
SOUTH CENTRAL KENTUCKY MAINLY SOUTH OF A LINE FROM HARTFORD IN OHIO
COUNTY TO RICHMOND IN MADISON COUNTY.  THE BEST TIME FOR SEVERE
WEATHER WILL BE FROM NOW THROUGH 600 PM EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS LATE
SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON ACROSS THE OUTLOOK
AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER
THIS AFTERNOON AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE AS SOON AS POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/LOUISVILLE FOR THE
LATEST UPDATES.

MJ

In the hours before

Local storm report, Apr 10, 12:25 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT FRI APR 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             PARKSVILLE              37.60N  84.90W
04/10/2009  E1.75 INCH       BOYLE              KY   TRAINED SPOTTER

            GOLF BALL SIZED HAIL NEAR PARKSVILLE.

&&

EVENT NUMBER LMK0900373

JSD
Special weather statement, Apr 10, 12:29 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EDT FRI APR 10 2009

KYZ041-042-101800-
BOURBON-FAYETTE-
129 PM EDT FRI APR 10 2009

...STRONG STORMS WILL MOVE OVER LEXINGTON TOWARDS BOURBON COUNTY...

AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEXINGTON...AND MOVING NORTHEAST AT 40 MPH.

FREQUENT DEADLY LIGHTNING...PENNY SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 45 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR PARIS BY 145 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

JSD
Local storm report, Apr 10, 12:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 PM EDT FRI APR 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             VERSAILLES              38.05N  84.73W
04/10/2009  E0.50 INCH       WOODFORD           KY   ESPOTTER

&&

EVENT NUMBER LMK0900374

RL
Special weather statement, Apr 10, 12:59 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT FRI APR 10 2009

KYZ034>036-039-101845-
ANDERSON-FRANKLIN-SCOTT-SHELBY-
159 PM EDT FRI APR 10 2009

...STRONG STORMS MOVING TOWARDS FRANKLIN COUNTY AND THE FRANKFORT AREA...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FRANKFORT...OR 24 MILES WEST
OF GEORGETOWN...AND MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR FRANKFORT BY 210 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
43 AND 58.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Special weather statement, Apr 10, 1:04 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 PM EDT FRI APR 10 2009

KYZ046-053-054-064-065-101845-
GREEN-LARUE-MARION-TAYLOR-WASHINGTON-
204 PM EDT FRI APR 10 2009

...STRONG STORMS RAPIDLY MOVING NORTHEAST TOWARDS TAYLOR AND MARIAN
COUNTIES....

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GREENSBURG...OR 54 MILES
NORTHWEST OF MONTICELLO...AND MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR LEBANON BY 230 PM EDT.

JSD
Local storm report, Apr 10, 1:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM EDT FRI APR 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             FRANKFORT               38.19N  84.87W
04/10/2009  E0.50 INCH       FRANKLIN           KY   EMERGENCY MNGR

&&

EVENT NUMBER LMK0900375

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:20 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade25 min
Apr 10, 10:42 AM CDTSevere Thunderstorm WarningLMKJefferson33 min
Apr 10, 10:46 AM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Apr 10, 11:26 AM CDTSevere Thunderstorm WarningLMKMarion, Taylor34 min
Apr 10, 12:16 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Mercer29 min
Apr 10, 12:34 PM CDTSevere Thunderstorm WarningLMKOhio26 min
Apr 10, 12:48 PM CDTFlash Flood WarningLMKBoyle, Garrard, Mercer117 min
Apr 10, 12:52 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Mercer23 min
Apr 10, 1:03 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade27 min
Apr 10, 1:18 PM CDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Mercer27 min
Apr 10, 1:20 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe25 min
Apr 10, 1:59 PM CDTTornado WarningLMKButler, Ohio21 min
Apr 10, 2:09 PM CDTSevere Thunderstorm WarningLMKClark, Madison36 min
Apr 10, 2:15 PM CDTTornado WarningLMKClark, Madison30 min
Apr 10, 2:23 PM CDTSevere Thunderstorm WarningLMKGarrard, Jessamine22 min
Apr 10, 2:25 PM CDTTornado WarningLMKGarrard, Lincoln, Madison25 min
Apr 10, 2:47 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin28 min
Apr 10, 3:37 PM CDTAreal Flood AdvisoryLMKBoyle, Casey, Clark, Fayette, Garrard, Jessamine and 6 more83 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.